Alert archive / Washington / Gale Warnings in 2020
Gale Warning 8, NWS Seattle, WA
NWS Seattle, WA issued this gale warning at Jan 12, 2020, 5:45 PM PST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 12, 2020, 5:45 PM PST (01:45 UTC)
- Expired
- Jan 13, 2020, 12:00 AM PST
- In force
- 6 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted.
710 WHUS76 KSEW 130145 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 545 PM PST Sun Jan 12 2020 PZZ130-131-130945- /O.UPG.KSEW.SC.Y.0007.000000T0000Z-200114T0600Z/ /O.NEW.KSEW.GL.W.0008.200113T0145Z-200113T0600Z/ /O.EXB.KSEW.SC.Y.0006.200113T0600Z-200114T0600Z/ West Entrance U.S. Waters Strait Of Juan De Fuca- Central U.S. Waters Strait Of Juan De Fuca- 545 PM PST Sun Jan 12 2020 ...GALE WARNING IN EFFECT UNTIL 10 PM PST THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 PM PST MONDAY... * WHAT...For the Gale Warning, west winds 25 to 40 kt. For the Small Craft Advisory, northeast winds 15 to 25 kt and seas 8 to 13 feet at 10 seconds. * WHERE...West Entrance U. S. Waters Strait Of Juan De Fuca and Central U. S. Waters Strait Of Juan De Fuca. * WHEN...For the Gale Warning, until 10 PM PST this evening. For the Small Craft Advisory, from 10 PM this evening to 10 PM PST Monday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ150-153-156-170-173-176-130945- /O.CON.KSEW.GL.W.0005.000000T0000Z-200113T0800Z/ /O.CON.KSEW.SC.Y.0006.200113T0800Z-200114T0600Z/ Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 545 PM PST Sun Jan 12 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 PM PST MONDAY... * WHAT...For the Gale Warning, northwest winds 30 to 40 kt and seas 19 to 24 feet at 13 seconds. For the Small Craft Advisory, northeast winds 15 to 25 kt and seas 17 to 22 feet at 15 seconds. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater out to 60 nm. * WHEN...For the Gale Warning, until midnight PST tonight. For the Small Craft Advisory, from midnight tonight to 10 PM PST Monday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ132-130945- /O.CON.KSEW.GL.W.0005.000000T0000Z-200113T1800Z/ /O.CON.KSEW.SC.Y.0008.200113T1800Z-200114T0600Z/ East Entrance U.S. Waters Strait Of Juan De Fuca- 545 PM PST Sun Jan 12 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM PST MONDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM TO 10 PM PST MONDAY... * WHAT...For the Gale Warning, west wind 25 to 35 kt becoming north. For the Small Craft Advisory, north winds 15 to 25 kt. * WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca. * WHEN...For the Gale Warning, until 10 AM PST Monday. For the Small Craft Advisory, from 10 AM to 10 PM PST Monday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ133-130945- /O.CON.KSEW.GL.W.0005.000000T0000Z-200113T1800Z/ /O.CON.KSEW.SC.Y.0008.200113T1800Z-200114T0600Z/ Northern Inland Waters Including The San Juan Islands- 545 PM PST Sun Jan 12 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM PST MONDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM TO 10 PM PST MONDAY... * WHAT...For the Gale Warning, southwest wind 30 to 40 kt becoming north. For the Small Craft Advisory, northeast winds 20 to 30 kt. * WHERE...Northern Inland Waters Including The San Juan Islands. * WHEN...For the Gale Warning, until 10 AM PST Monday. For the Small Craft Advisory, from 10 AM to 10 PM PST Monday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ134-130945- /O.CON.KSEW.GL.W.0006.000000T0000Z-200113T1800Z/ /O.CON.KSEW.SC.Y.0008.200113T1800Z-200114T0600Z/ Admiralty Inlet- 545 PM PST Sun Jan 12 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM PST MONDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM TO 10 PM PST MONDAY... * WHAT...For the Gale Warning, west winds 25 to 35 kt becoming north. For the Small Craft Advisory, north winds 15 to 25 kt. * WHERE...Admiralty Inlet. * WHEN...For the Gale Warning, until 10 AM PST Monday. For the Small Craft Advisory, from 10 AM to 10 PM PST Monday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ135-130945- /O.CON.KSEW.SC.Y.0006.000000T0000Z-200114T0600Z/ Puget Sound and Hood Canal- 545 PM PST Sun Jan 12 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST MONDAY... * WHAT...Southwest winds 20 to 30 kt. * WHERE...Puget Sound and Hood Canal. * WHEN...Until 10 PM PST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ110-130945- /O.CON.KSEW.SC.Y.0006.000000T0000Z-200113T1800Z/ Grays Harbor Bar- 545 PM PST Sun Jan 12 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST MONDAY... * WHAT...Combined seas 15 to 20 feet. Bar conditions severe with breakers covering the bar. * WHERE...Grays Harbor Bar. * WHEN...Until 10 AM PST Monday. * IMPACTS...Conditions will be hazardous to small craft especially when navigating in or near harbor entrances. * ADDITIONAL INFORMATION...Maximum ebb currents will occur around 530 PM today and 615 AM Monday morning. The afternoon ebb will be very strong. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory for rough bar means that wave conditions are expected to be hazardous to small craft in or near harbor entrances. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
1 follow-up statement
942 WHUS76 KSEW 130409 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 809 PM PST Sun Jan 12 2020 PZZ130-131-131215- /O.EXT.KSEW.GL.W.0008.000000T0000Z-200113T0800Z/ /O.EXT.KSEW.SC.Y.0006.200113T0800Z-200114T1200Z/ West Entrance U.S. Waters Strait Of Juan De Fuca- Central U.S. Waters Strait Of Juan De Fuca- 809 PM PST Sun Jan 12 2020 ...GALE WARNING NOW IN EFFECT UNTIL MIDNIGHT PST TONIGHT... ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 4 AM PST TUESDAY... * WHAT...For the Gale Warning, northwest winds 25 to 35 kt. For the Small Craft Advisory, northeast winds 15 to 25 kt. * WHERE...West Entrance U. S. Waters Strait Of Juan De Fuca and Central U. S. Waters Strait Of Juan De Fuca. * WHEN...For the Gale Warning, until midnight PST tonight. For the Small Craft Advisory, from midnight tonight to 4 AM PST Tuesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ150-153-156-170-173-176-131215- /O.EXT.KSEW.GL.W.0005.000000T0000Z-200113T1000Z/ /O.EXT.KSEW.SC.Y.0006.200113T1000Z-200114T1200Z/ Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 809 PM PST Sun Jan 12 2020 ...GALE WARNING NOW IN EFFECT UNTIL 2 AM PST MONDAY... ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 2 AM MONDAY TO 4 AM PST TUESDAY... * WHAT...For the Gale Warning, northwest winds 25 to 35 kt and seas 19 to 24 feet at 13 seconds. For the Small Craft Advisory, east winds 15 to 25 kt and seas 13 to 18 feet at 15 seconds. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater out to 60 nm. * WHEN...For the Gale Warning, until 2 AM PST Monday. For the Small Craft Advisory, from 2 AM Monday to 4 AM PST Tuesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ132-131215- /O.CON.KSEW.GL.W.0005.000000T0000Z-200113T1800Z/ /O.CON.KSEW.SC.Y.0008.200113T1800Z-200114T0600Z/ East Entrance U.S. Waters Strait Of Juan De Fuca- 809 PM PST Sun Jan 12 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM PST MONDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM TO 10 PM PST MONDAY... * WHAT...For the Gale Warning, north winds 25 to 35 kt. For the Small Craft Advisory, north winds 15 to 25 kt. * WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca. * WHEN...For the Gale Warning, until 10 AM PST Monday. For the Small Craft Advisory, from 10 AM to 10 PM PST Monday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ133-131215- /O.CON.KSEW.GL.W.0005.000000T0000Z-200113T1800Z/ /O.CON.KSEW.SC.Y.0008.200113T1800Z-200114T0600Z/ Northern Inland Waters Including The San Juan Islands- 809 PM PST Sun Jan 12 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM PST MONDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM TO 10 PM PST MONDAY... * WHAT...For the Gale Warning, northeast winds 30 to 40 kt. For the Small Craft Advisory, northeast winds 20 to 30 kt. * WHERE...Northern Inland Waters Including The San Juan Islands. * WHEN...For the Gale Warning, until 10 AM PST Monday. For the Small Craft Advisory, from 10 AM to 10 PM PST Monday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ134-131215- /O.CON.KSEW.GL.W.0006.000000T0000Z-200113T1800Z/ /O.CON.KSEW.SC.Y.0008.200113T1800Z-200114T0600Z/ Admiralty Inlet- 809 PM PST Sun Jan 12 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM PST MONDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM TO 10 PM PST MONDAY... * WHAT...For the Gale Warning, north winds 25 to 35 kt. For the Small Craft Advisory, north winds 15 to 25 kt. * WHERE...Admiralty Inlet. * WHEN...For the Gale Warning, until 10 AM PST Monday. For the Small Craft Advisory, from 10 AM to 10 PM PST Monday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ110-131215- /O.EXT.KSEW.SC.Y.0006.000000T0000Z-200114T0600Z/ Grays Harbor Bar- 809 PM PST Sun Jan 12 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM PST MONDAY... * WHAT...Combined seas 17 to 20 ft subsiding to 14 to 17 feet Monday afternoon. Bar conditions severe. * WHERE...Grays Harbor Bar. * WHEN...Until 10 PM PST Monday. * IMPACTS...Conditions will be hazardous to small craft especially when navigating in or near harbor entrances. * ADDITIONAL INFORMATION...Maximum ebb currents will occur around 615 AM and 615 PM Monday. The afternoon ebb will be very strong. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory for rough bar means that wave conditions are expected to be hazardous to small craft in or near harbor entrances. && $$ PZZ135-131215- /O.CON.KSEW.SC.Y.0006.000000T0000Z-200114T0600Z/ Puget Sound and Hood Canal- 809 PM PST Sun Jan 12 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST MONDAY... * WHAT...Southwest winds 20 to 30 kt becoming north. * WHERE...Puget Sound and Hood Canal. * WHEN...Until 10 PM PST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Jan 12, 2:42 PM PST, 3 hours 3 minutes earlier.
Area forecast discussion, Jan 12, 2:42 PM PST, 3 hours 3 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
242 PM PST Sun Jan 12 2020
.SYNOPSIS...Fraser outflow will increase tonight with cold air
and snow pushing south. Snow will taper on Monday but cold air
will remain over the region for several days. A weather system
arriving Wednesday night or Thursday could bring snow to the
lowlands. Warmer rainy weather is likely by next weekend.
&&
.SHORT TERM /TONIGHT THROUGH WEDNESDAY/...Fraser outflow will
begin to spill modified arctic air into Western Washington from
the north this evening. Rain showers will transition to snow from
north to south as the Fraser outflow develops. There will likely
be an area of convergence along the leading edge of the outflow
and cold air, locally enhancing precipitation and perhaps bringing
a quick burst of snow to some locations. Snow levels will fall to
sea level tonight as the cold air works its way into Western
Washington.
For now, the best estimate is most areas will see trace to an
inch or two of new snow by Monday morning but locally higher
amounts are certainly possible if some sort of convergence sets
up. Higher amounts are likely over the Eastern Strait where
upslope northeast winds will likely enhance snow accumulations and
over the East Puget Sound Lowlands closer to the Cascades.
There will also be a period of locally very windy conditions
tonight into Monday for the Northwest Interior with strong Fraser
outflow. High wind warnings are in effect for this. The
combination of wind and cold will also produce wind chills down
to near zero at times. There could be some reduced visibilities
due to blowing snow depending on how much snow falls tonight.
Winds will remain blustery from the northeast Tuesday and
Wednesday but probably not high wind.
Last but not least, heavy snow over the Cascades will end later
tonight as the weather system currently pushing through the area
moves off to the east.
Drier conditions will prevail Monday and Tuesday with modified
arctic air in place. Some snow showers will probably linger on
Monday in an area of weak convergence over the central Sound and
in continued upslope flow over the Eastern Strait but
accumulations, if any, should be light and not impactful. Some
light snow will also probably linger over Lewis county and over
the Cascades but again nothing significant is expected.
Temperatures Monday will be cold with highs struggling to reach
freezing for most of the area and highs only in the lower to mid
20s for the north interior. Lows Monday night will be mostly 15-25
with the coldest readings in the north interior. Windy Fraser
outflow will make it feel even colder for the north interior with
winds chills down to near zero.
Tuesday and Wednesday should be mostly dry with the storm track
to the south. The main story will be continued cold temperatures.
Fraser outflow will continue. Temperatures will be similar to
Monday which is to say well below normal. A weather system could
arrive late Wednesday, bringing a renewed threat of lowland snow.
Schneider
.LONG TERM /THURSDAY THROUGH SUNDAY/...A weather system will push
inland on Thursday. It should be cold enough for snow to near sea
level with this system. Amounts are highly uncertain this far out
but ensembles seem to be trending lower for what that is worth.
A wetter and warmer system will move through the area Friday or
Saturday. Precipitation should start out as snow but eventually
transition to rain as warmer Pacific air moves into the area. It's
far too early to pin down amounts or timing details but it can at
least be said there is the potential for impactful snow Friday or
Friday night. Yet another frontal system will bring more wet
weather on Sunday. The lowland snow threat should be long gone by
this time.
It should also be noted the mountains will pick up quite a bit of
snow during this period. Snow levels will rise by the weekend but
remain at or below pass level. Schneider
&&
.AVIATION...Scattered showers remain in the vicinity of most TAF
sites this afternoon, with the development of a convergence zone a
few hours ago, of which the remains of it reside across the
King/Snohomish Co border. PAE is the only airfield in close enough
proximity of this zone to be affected, elsewhere mainly scattered
showers are seen in the vicinity. Some temporary clearing has also
taken place across the South Sound.
Still expecting strong winds out of the Fraser River Valley to push
into the area this evening and overnight. Winds should shift to the
NE and become gusty at BLI first and gradually make progress south.
Scattered showers will remain and as colder air builds in, these
should change to snow. Some snow accumulation is still possible from
OLM to BLI and over to CLM later tonight/overnight. Cigs will likely
fall and remain in the MVFR category, with perhaps pockets of IFR.
Winds will be breezy out of the south into Monday (except BLI) 10-
15kts with gusts 20-30kts
KSEA...Temporary clearing and a return to VFR conditions this
afternoon are expected to be short lived as a weather system passes
through and an arctic front slides south. Dominant cig category
tonight and Monday will be MVFR. Scattered rain showers will mix
with snow and eventually turn to all snow, with light accumulation
possible (tho still possible there will be no snow). Winds S 10-
15kts gusts 20-30kts. Winds shift to the N Monday morning around
10kts.
Kovacik
&&
.MARINE...Strong pressure gradients will yield strong winds through
tonight as low pressure slides across the PacNW and high pressure
resides across Canada. Winds have been a bit slow to pick up this
afternoon across the N Inland Waters from the Fraser River Valley,
but this has certainly not been the case down the Strait of Juan de
Fuca where strong gale force winds out of the west continue this
afternoon. These winds have yielded a Convergence Zone that has slid
southward towards the Seattle metro area. Expect these strong west
winds down the Strait to continue until the NE winds barrel down
from the Fraser River Valley. Still expect this to commence by the
evening and continue overnight. Gale Warnings will remain in place
for all waters except Puget Sound, with winds gradually easing back
down to SCA levels on Monday.
As winds pick up out of the NE into far northern Wa/N Inland Waters,
expect colder air to move in and precip type to change to snow. Snow
combined with wind over the waters will likely yield blowing snow
and reductions to visibility at times. In addition, freezing spray
is not entirely out of the question, but confidence remains low in
regards to water temperatures being cold enough and conditions being
widespread enough for an advisory.
In addition to the winds, swells will increase across the offshore
waters into the 18-20 foot range. Right now think largest swell will
remain across the outer coastal waters. Surf will be rough, but will
fall under advisory criteria. Will keep a watch on this through the
evening and overnight hours.
Active marine weather looks to continue through much of the upcoming
week.
Kovacik
&&
.HYDROLOGY...River flooding is unlikely for the next 7 days.
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...Winter Weather Advisory until 6 AM PST Monday for Bellevue and
Vicinity-Bremerton and Vicinity-Everett and Vicinity-Hood
Canal Area-Seattle and Vicinity-Southwest Interior-Tacoma
Area.
Winter Storm Warning until 3 AM PST Monday for Cascades of
Pierce and Lewis Counties-Cascades of Snohomish and King
Counties-Cascades of Whatcom and Skagit Counties-San Juan
County-Western Skagit County-Western Whatcom County.
High Wind Warning until 7 AM PST Monday for San Juan County-
Western Whatcom County.
Wind Advisory until 7 AM PST Monday for Western Skagit County.
Winter Storm Warning until 6 AM PST Monday for Admiralty Inlet
Area-East Puget Sound Lowlands-Eastern Strait of Juan de
Fuca.
Wind Advisory until 10 PM PST this evening for Central Coast-
North Coast.
PZ...Small Craft Advisory until 10 AM PST Monday for Grays Harbor Bar.
Small Craft Advisory from midnight tonight to 10 PM PST Monday
for Coastal Waters From Cape Flattery To James Island 10 To
60 Nm-Coastal Waters From Cape Flattery To James Island Out
10 Nm-Coastal Waters From James Island To Point Grenville
10 To 60 Nm-Coastal Waters From James Island To Point
Grenville Out 10 Nm-Coastal Waters From Point Grenville To
Cape Shoalwater 10 To 60 Nm-Coastal Waters From Point
Grenville To Cape Shoalwater Out 10 Nm.
Gale Warning until midnight PST tonight for Coastal Waters From
Cape Flattery To James Island 10 To 60 Nm-Coastal Waters
From Cape Flattery To James Island Out 10 Nm-Coastal Waters
From James Island To Point Grenville 10 To 60 Nm-Coastal
Waters From James Island To Point Grenville Out 10 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater 10
To 60 Nm-Coastal Waters From Point Grenville To Cape
Shoalwater Out 10 Nm.
Small Craft Advisory from 10 AM to 10 PM PST Monday for
Admiralty Inlet-East Entrance U.S. Waters Strait Of Juan De
Fuca-Northern Inland Waters Including The San Juan Islands.
Gale Warning until 10 AM PST Monday for Admiralty Inlet-East
Entrance U.S. Waters Strait Of Juan De Fuca-Northern Inland
Waters Including The San Juan Islands.
Small Craft Advisory until 10 PM PST Monday for Central U.S.
Waters Strait Of Juan De Fuca-West Entrance U.S. Waters
Strait Of Juan De Fuca.
Gale Warning until 4 PM PST this afternoon for Central U.S.
Waters Strait Of Juan De Fuca-West Entrance U.S. Waters
Strait Of Juan De Fuca.
Small Craft Advisory until 10 PM PST Monday for Puget Sound and
Hood Canal.
&&
www.weather.gov/seattleIn the hours before
Local storm report, Jan 12, 3:23 PM PST, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
323 PM PST SUN JAN 12 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0321 PM SNOW 2 NNE KINGSGATE 47.76N 122.15W
01/12/2020 M1.0 INCH KING WA TRAINED SPOTTER
500 FEET ELELVATION.
0304 PM SNOW 4 ENE REDMOND 47.69N 122.03W
01/12/2020 M1.5 INCH KING WA PUBLIC
SOCIAL MEDIA REPORT.
0258 PM SNOW 2 WNW WOODINVILLE 47.75N 122.15W
01/12/2020 M1.0 INCH KING WA TRAINED SPOTTER
&&The office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 13, 1:30 AM PST | Wind Chill Advisory | SEW | San Juan | 10 hr |
| Jan 13, 2:44 PM PST | Small Craft Advisory | SEW | 12 hr | |
| Jan 13, 3:40 PM PST | Wind Chill Advisory | SEW | San Juan | 19 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.